MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured left c6 aneurysm with a saccular morphology.Aneurysm dimensions were not measured.Landing zone (artery size): distal 3.6 mm and proximal 4.6 mm.The patient¿s vessel tortuosity was minimal.A dense mesh stent was implanted for the left internal carotid artery aneurysm.After angiography, 2d calibration was performed to calibrate the diameter of the 1cm steel ball and then measure the blood vessel.The diameter of the distal anchor point was 3.8mm, the diameter of the proximal landing point was 4.8mm, and the length was 26mm.For safety reasons, a ped-475-25 dense mesh stent was selected for implantation.The access used a 6f delivery catheter and 6f115 intracranial support catheter, and the phenomtm27 stent catheter was passed through the guide wire to the m1 segment, and the guide wire was withdrawn.The packaging of the stent was opened, and high-pressure dripping was carried out for hydration until 10 drops of water flowed out after the water began to come out.After the delivery sheath was pressed tightly against the phenomtm27 hub port, the stent was delivered to the m1 segment.After the tip of the stent catheter came out, the operation of opening the tip of the stent was carried out.  the opening of the tip of the stent was abnormal.After locking the y-valve, it was pulled back to the c7 segment.After anchoring, the deployment of the tip of the stent was continued under fluoroscopy.When the stent was deployed to the aneurysm neck opening at the c6 segment of the internal carotid artery, the situation of the stent adhering to the wall was observed under fluoroscopy, and it was found that the opening of the stent was still abnormal.The y-valve was locked, and repeated pushing and pulling operations were carried out, but the situation of the stent adhering to the wall did not improve.Considering that there might be a product quality problem with the stent itself, it was then decided to replace the stent and the microcatheter.Another kind of mesh stent and microcatheter were selected for implantation.After sufficient hydration, the mesh stent was delivered.After the tip was opened at the m1 segment, it was pulled back and anchored at the distal end of the c6 segment.After anchoring, the stent was deployed.During the deployment process, the opening and wall-adhering situation of the stent were observed to be good under fluoroscopy.Before deploying to the retrieval marker point, the final angiography was carried out to confirm that the anchoring position, opening and wall-adhering situation of the tip of the stent were good.Then the final deployment of the stent was carried out, and angiography was carried out to confirm that the overall opening and wall-adhering situation of the stent were good.   after the microcatheter tip came out through the stent, the delivery system was retrieved.The tip of the micro guidewire was shaped into a g-shaped bend, and the guide wire was massaged through the microcatheter.After performing anteroposterior and lateral angiography, it was observed that the anchoring distances at the distal and proximal ends of the stent were good, and the wall-adhering situation was good.Then the operation was ended, and the operation was successfully completed. it was unknown if dapt (dual antiplatelet treatment) administered.Angiographic result post procedure: parent artery had smooth blood flow.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.It was unknown if there were any additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.It was unknown if the pipeline resheathed and removed with the microcatheter.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the pipeline failure was not determined (couldn't be opened after multiple attempts).There were no issue identified with the phenom catheter used.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was not confirmed as the braid's distal and proximal ends were found opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was minimal, and the braid was not positioned in the vessel bend, which eliminates these factors out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21731122
Report Number2029214-2025-00809
Device Sequence Number8635505
Product Code OUT
UDI-Device Identifier00763000284640
UDI-Public00763000284640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberB540677
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/07/2025
05/16/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/14/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale